MAUDE Adverse Event Report: BTG GALIL MEDICAL ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG GALIL MEDICAL ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was frost on needle shaft.An icepearl 2.1 cx 90 degree needle was selected for use in a cryoablation procedure treating back pain.Two minutes into the first freeze cycle, frost was noticed on the needle shaft.Freezing was stopped, saline was put on the skin, and the needle was thawed and removed from the patient.No sign of frost bite was observed.The procedure was completed with a new needle.No patient complications were reported.
 
Additional Manufacturer Narrative
Device technical analysis: the complaint device was returned for device analysis.The needle passed a visual inspection.The needle had electric testing which showed potential insufficient thermal insulation of the needle.Disassembly of the needle found no visible soldering gaps or voids; soldering flux was seen on the vacuum sleeve.The root cause appears to be insufficient vacuum insulation of the sleeves.
 
Event or Problem Description
It was reported there was frost on needle shaft.An icepearl 2.1 cx 90 degree needle was selected for use in a cryoablation procedure treating back pain.2 minutes into the first freeze cycle, frost was noticed on the needle shaft.Freezing was stopped, saline was put on the skin, the needle was thawed and removed from the patient.No sign of frost bite was observed.The procedure was completed with a new needle.No patient complications were reported.

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG GALIL MEDICAL
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BTG GALIL MEDICAL
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12927052
Report Number2134265-2021-14971
Device Sequence Number5737421
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public07290104830990
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Device Lot NumberU2351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown